MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS MEXICO MERIT S-MAK¿.COAXIAL MINI ACCESS KIT; DILATOR, VESSEL,

MERIT MEDICAL SYSTEMS MEXICO MERIT S-MAK¿.COAXIAL MINI ACCESS KIT; DILATOR, VESSEL,
Model Number S-MAK505/A
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The account alleges that when attempting to acquire vascular access during a procedure, the access guidewire tip snapped/detached within the patient during removal.The foreign body was successfully removed by the physician.No additional information has been forwarded to the manufacturer at this time.No additional patient consequences to report.
 
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A supplemental report will be submitted once the evaluation is complete.
 
Additional Manufacturer Narrative
The suspect medical device has been returned for evaluation.The device was visually and microscopically investigated.The complaint is confirmed.The root cause is attributed to use error.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were identified.

Brand Name
MERIT S-MAK¿.COAXIAL MINI ACCESS KIT
Common Device Name
DILATOR, VESSEL,
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS MEXICO
8830 siempre viva rd #100
san diego CA 92154
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS MEXICO
8830 siempre viva rd #100
san diego CA 92154
Manufacturer Contact
bryson heaton
1600 merit parkway
south jordan, UT 84095
8012088662
MDR Report Key19668470
Report Number3011642792-2024-00038
Device Sequence Number20574198
Product Code DRE
UDI-Device Identifier00884450012666
UDI-Public884450012666
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K031691
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model NumberS-MAK505/A
Device Lot NumberI2843944
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2024
Supplement Date Received by Manufacturer07/22/2024
Initial Report FDA Received Date07/03/2024
Supplement Report FDA Received Date07/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACCESS NEEDLE; ACCESS SHEATH
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown